Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 120, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 20, 2004, 6:47 AM CDT for Comanche County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2004, 6:47 AM CDT (11:47 UTC)
- Expired
- Aug 20, 2004, 8:45 AM CDT
- In force
- 118 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Comanche County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 4:30 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 20, 4:30 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT FRI AUG 20 2004 .DISCUSSION... 430 AM CDT CONSIDERABLE RAINFALL ACROSS SOUTHERN ZONES OVERNIGHT...STILL ONGOING. FURTHER HEAVY PRECIP DEVELOPING TO THE WEST OVER SJT CWA... WILL BRING +RA TO WESTERN ZONES THIS MORNING. IN ADDITION... FAST-MOVING MCS RACING OUT OF LBB CWA...WILL BRING +RA TO NW ZONES. WIDESPREAD HEAVY RAIN LIKELY TODAY WITH THESE SYSTEMS AND FURTHER DEVELOPMENT RESULTING FROM SUBSEQUENT IMPULSES...NUMEROUS RESIDUAL BOUNDARIES...AND ABUNDANT MOISTURE. FLOOD WATCH EXPANDED TO INCLUDE ALL BUT NE ZONES...EFFECTIVE THROUGH AFTERNOON PACKAGE ISSUANCE. HAVE CHOSEN TO HOLD OFF ON FROPA...KEEPING BOUNDARY JUST TO THE NORTH OF THE CWA FRIDAY NIGHT INTO SATURDAY. BOUNDARY TO PLAY A PIVOTAL ROLE IN ANY ADDITIONAL PRECIP DEVELOPMENT SATURDAY...WITH MORE PASSING IMPULSES EMBEDDED IN FLOW. POPS TO DIMINISH LATE IN THE WEEKEND...AS RIDGE INFLUENCE BEGINS. EXTENDED MODELS TRENDING EVEN MORE TOWARD RIDGING NEXT WEEK. HELD OFF ON RAISING TEMPS MUCH...BUT SUMMER MAY RETURN. NONETHELESS... NO POPS BEYOND END OF WEEKEND. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 72 87 71 / 80 40 30 20 WACO, TX 85 73 89 73 / 80 40 30 20 PARIS, TX 84 72 86 70 / 60 40 30 20 DENTON, TX 83 70 84 69 / 80 40 30 20 MCKINNEY, TX 83 70 84 69 / 80 40 30 20 DALLAS, TX 84 73 87 72 / 80 40 30 20 TERRELL, TX 84 72 86 70 / 60 40 30 20 CORSICANA, TX 85 75 89 73 / 80 40 30 20 TEMPLE, TX 86 74 92 73 / 80 40 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 400 PM CDT FRIDAY FOR ZONES TXZ091>093... TXZ100>104...TXZ115>120...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. &&
Hazardous weather outlook, Aug 20, 5:03 AM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 503 AM CDT FRI AUG 20 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 503 AM CDT FRI AUG 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT UNTIL 400 PM TODAY FOR ALL BUT THE NORTHEAST PORTION OF NORTH TEXAS. THE WATCH IS GENERALLY ALONG AND SOUTH AND WEST OF A LINE FROM ATHENS...TO CORSICANA...TO SHERMAN. WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS TODAY... BRINGING ADDITIONAL HEAVY RAINS TO THE AREA. MOST OF THE AREA CAN EXPECT ADDITIONAL RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES... WITH ISOLATED AMOUNTS BETWEEN THREE AND FIVE INCHES. WHILE MANY AREAS RECEIVED GENEROUS RAINS THURSDAY...TWO AREAS RECEIVED VERY HEAVY RAINS AND WILL BE THE MOST SUSCEPTIBLE TO FLOODING TODAY. THE FIRST IS THE SOUTHWEST PORTION BETWEEN COMANCHE...MERIDIAN...AND LAMPASAS. THE SECOND IS THE AREA FROM CLEBURNE..TO FORT WORTH...TO DENTON. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS SATURDAY AND SUNDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY...MAINLY IN THE FLOOD WATCH AREA. 42
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:08 PM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
| Aug 19, 7:43 PM CDT | Flash Flood Warning | FWD | Freestone | 2 hr |
| Aug 19, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 61 min |
| Aug 19, 9:35 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 55 min |
| Aug 19, 10:45 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 30 min |
| Aug 20, 4:58 AM CDT | Flash Flood Warning | FWD | Lampasas, Mills | 3 hr |
| Aug 20, 5:17 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Aug 20, 9:31 AM CDT | Flash Flood Warning | FWD | McLennan | 119 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.